Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 581, NWS Jackson, MS

July 12, 2001Catahoula Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2001, 8:19 PM CDT for Catahoula Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2001, 8:19 PM CDT (01:19 UTC)
Expired
Jul 12, 2001, 8:45 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Catahoula Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 130119
SVRJAN

LAC025-130145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
819 PM CDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA

* UNTIL 845 PM CDT

* AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM OVER CATAHOULA PARISH...3 MILES WEST OF 
JONESVILLE. THIS STORM IS DRIFTING VERY SLOWLY SOUTH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL CATAHOULA PARISH 

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3159 9201 3147 9186 3175 9183 3188 9192

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM CDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jul 12, 2:00 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT THU JUL 12 2001

LOOKS LIKE THIS COULD BE THE LAST DAY OF THE EXCESSIVE HEAT WE HAVE
BEEN HAVING FOR THE PAST WEEK. A SURFACE COLD FRONT IS FORECAST TO
PUSH THROUGH THE AREA TONIGHT AND FRIDAY. IN CONJUNCTION WITH THE
FRONT AN UPPER LEVEL SHORTWAVE WILL AID IN THE UPPER MOTION OF THE
AIRMASS OVER THE CWFA TONIGHT AND FRIDAY.

MCS OVER NORTHERN MS THIS AFTERNOON. I SEE NOTHING TO STOP IT FROM
CONTINUING SOUTH AS THE UPPER FLOW WILL REMAIN FROM THE NORTH AND
INCREASE AS EAST COAST AMPLIFIES SOUTHWARD. BOTH THE ETA AND AVN
BEGIN DRYING US OUT FROM THE NORTH ON FRIDAY AND BY SATURDAY SHOULD
SEE A DRY PLEASANT DAY WITH DEWPOINTS AROUND 10 DEGREES LOWER AND
TEMPS ABOUT 5 TO 10 DEGREES LOWER.

IN THE EXTENDED WILL KEEP IT DRY TILL TUESDAY AS SURFACE WINDS
BECOME MORE SOUTHERLY WILL BRING BACK THE CHANCES OF SUMMERTIME
THUNDERSTORMS.

JAN 74/90/69/89 5520
MEI 74/89/68/89 5420

.JAN...
MS...NONE
LA...NONE
AR...NONE

02

In the hours before

Local storm report, Jul 12, 4:41 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    FLORA                     MS   WIND DAMAGE
07/12/01   MADISON                        TWO TREES DOWN...REPORTED
                                          BY MADISON COUNTY EMA

0407 PM    BRANDON                   MS   0.75 INCH HAILE
07/12/01   RANKIN                         REPORTED BY BRANDON EOC
Special weather statement, Jul 12, 4:43 PM CDT, 3 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU JUL 12 2001

...THUNDERSTORMS...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN
LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE
20.  THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF
30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO
THE SIZE OF NICKELS.  THE LINE SHOULD REACH THE COAST BETWEEN 6
AND 8 PM.

STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO
OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE
REACHES YOUR AREA.

...FLOODING...
HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW
MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE
ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE
TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND
NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jul 12, 4:43 PM CDT, 3 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU JUL 12 2001

...THUNDERSTORMS...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN
LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE
20.  THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF
30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO
THE SIZE OF NICKELS.  THE BLIND SHOULD REACH THE COAST BETWEEN 6
AND 8 PM.

STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO
OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE
REACHES YOUR AREA.

...FLOODING...
HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW
MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE
ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE
TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND
NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jul 12, 6:25 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    8S CARTHAGE               MS   WIND DAMAGE
07/12/01   LEAKE                          TREES DOWN REPORTED BY
                                          LEAKE COUNTY EMA.

0350 PM    PHILADELPHIA              MS   WIND DAMAGE
07/12/01   NESHOBA                        TREES DOWN REPORTED BY
                                          NESHOBA COUNTY SHERIFFS
                                          OFFICE.

0400 PM    6E FAYETTE                MS   WIND DAMAGE
07/12/01   JEFFERSON                      TREES DOWN REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          OFFICE.

0400 PM                              MS   WIND DAMAGE
07/12/01   SCOTT                          TREES DOWN COUNTYWIDE
                                          REPORTED BY SCOTT COUNTY
                                          SHERIFFS OFFICE.
Local storm report, Jul 12, 7:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    LAKE                      MS   WIND DAMAGE
07/12/01   SCOTT                          TREES DOWN REPORTED BY
                                          SKYWARN OBSERVER

0200 PM    5N CLEVELAND              MS   WIND DAMAGE
07/12/01   BOLIVAR                        TREES DOWN

0315 PM    LAUREL                    MS   WIND DAMAGE
07/12/01   JONES                          TREES DOWN REPORTED BY
                                          JONES COUNTY CD.

0645 PM    WISNER                    LA   WIND DAMAGE
07/12/01   FRANKLIN LA                    TREES DOWN REPORTED BY
                                          GILBERT PD

0705 PM                              LA   WIND DAMAGE
07/12/01   CONCORDIA                      NUMEROUS TREES AND
                                          POWERLINES DOWN ACROSS
                                          COUNTY REPORTED BY
                                          CONCORDIA PARISH SHERIFFS
                                          OFFICE.

0715 PM    NATCHEZ                   MS   58 MPH WIND GUST
07/12/01   ADAMS                          MEASURED AT ADAMS CD
Local storm report, Jul 12, 8:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    3S BAY SPRINGS            MS   WIND DAMAGE
07/12/01   JASPER                         TREES DOWN REPORTED BY
                                          JASPER COUNTY CD.

0730 PM    FERRIDAY                  LA   WIND DAMAGE
07/12/01   CONCORDIA                      ROOF BLOWN OFF HOUSE AND
                                          TREES DOWN ALONG HIGHWAYS
                                          569 AND 131...REPORTED BY
                                          PARISH SHERIFF

0745 PM    NATCHEZ                   MS   WIND DAMAGE
07/12/01   ADAMS                          LARGE LIMBS DOWN ON
                                          POWERLINES...REPORTED
                                          BY ADAMS CD]

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:08 PM CDTSevere Thunderstorm WarningJANFranklin37 min
Jul 12, 7:16 PM CDTSevere Thunderstorm WarningJANConcordia44 min
Jul 12, 7:47 PM CDTSevere Thunderstorm WarningJANFranklin28 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.